MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL
Model Number P101520
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Adhesion(s) (1695); Erosion (1750); Calcium Deposits/Calcification (1758); Fistula (1862); Inflammation (1932); Scar Tissue (2060); Ulceration (2116); Hernia (2240); Ulcer (2274); Injury (2348); Impaired Healing (2378); Fibrosis (3167); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced recurrence, adhesions, fistula, ulcerated hernia sac, inflammation, fibrosis, devascularized hernia sac., wound opening, wound dehiscence, small bowel evisceration, exposed intestine, gut failure, calcification, scar tissue, ulcers, and mesh erosion into viscera.Post-operative patient treatment included mesh removal, hernia repair with new mesh, lysis of adhesions, evisceration, takedown/repair of gastrocutaneous fistula, repair of enterotomy of the colonic conduit, primary repair of enterotomy of the colon, excised skin/subcutaneous tissue, right/left myofascial advancement flap, closure of fascia, wound vac, primary skin closure, full-thickness biopsy of the deep abdominal wall ulcers, closure of abdomen in 2 layers, and cholecystectomy.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB  GU11 1EJ
MDR Report Key10379880
Report Number9617613-2020-00068
Device Sequence Number3529240
Product Code FTM
UDI-Device Identifier10884523000122
UDI-Public10884523000122
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP101520
Device Catalogue NumberP101520
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2020
Initial Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight55